MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH JOINT PREP/CARTILAGE REMOVER 20 DEG BEND/12MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH JOINT PREP/CARTILAGE REMOVER 20 DEG BEND/12MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.111.014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in united kingdom as follows: it was reported that on an unknown date, the joint prep/cartilage remover broke during an unknown procedure.No further information was provided.This report is for one (1) joint prep/cartilage remover 20 deg bend/12mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: investigation site: customer quality (cq) zuchwil selected flow: damaged.Visual inspection: the received device is broken apart at the shaft.Furthermore, there are several mechanical damages visible on the surface.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: a dimensional test is not appropriate, since all complaint-relevant dimensions can no longer correspond to the valid technical drawings specifications due to the damage incurred.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Furthermore, as indicated in the manufacturing documents, the correct material (1.4021) was used according iso 7153-1 and that the hardness was within the specification.Summary: the complaint condition is confirmed as the device was found broken.Because of the damage, it is not possible to measure the relevant dimensions anymore.However, based on the findings above no fault could be found in material or during the production.We suppose that a mechanical overload situation during use could lead to reported complaint condition.Finally, we conclude that no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 03.111.014, lot: 1474764, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: september 25, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the joint prep/cartilage remover broke during an open reduction and internal fixation (orif) calcaneal fracture procedure.Fragments were generated and removed easily without additional intervention.The procedure was successfully completed with no surgical delay.

Brand Name
JOINT PREP/CARTILAGE REMOVER 20 DEG BEND/12MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10344023
Report Number8030965-2020-05446
Device Sequence Number16344689
Product Code LXH
UDI-Device Identifier07611819373341
UDI-Public(01)07611819373341
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.014
Device Lot Number1474764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1